Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Sustiva!!! - JB
Oct 16, 2000

Dear Doctor Bartlett........

Thank you for your previous help. As far as your response, I don't FEEL depressed. My life is pretty good. Yes, I have gained weight, I have had to buy a new wardrobe and it is getting expensive! I was afraid that I was going to have to buy even bigger clothes, but I seem to have stabilized at about 15 lbs heavier. That is unusual for a runner, is it not? I have been running for many years and have never had flabby legs muscles, it is so dramatic that my friends have commented. I have not even mentioned the blisters that Sustiva gives me......some of the side effects I just try to take in stride....but I think that the running is what has kept me alive.......certainly healthier than most HIVers, and I am concerned, that is why I am rewriting you.

I have tried protease inhibitors, but the side effects required me to stop.......in fact, just thinking about them, gives me a sustiva panic attack!

Thank you very much for your help.

Robyn

Response from Dr. Bartlett

Robyn, it sounds like to you have really carefully documented the changes in your body. I would suggest that you discuss a potential switch in your Sustiva to another medication such as nevirapine, (Viramune, another NNRTI), or abacavir, (Ziagen, an NRTI), with your health care provider. Good luck, and keep on running!

John A. Bartlett, M.D.



Previous
Urgently require your answer - JB
Next
Can I take Creatine?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement